Tennessee, 2011Damaging Winds in Tennessee, August 21, 2011
August 21, 2011 · NWS OHX · 3 events in 3 counties and zones
Severe thunderstorms with supercell characteristics moved southeast out of Kentucky across northern portions of Middle Tennessee during the early morning hours on August 21st. Widespread wind damage occurred around Clarksville, with more isolated damage further southeast towards Nashville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms with supercell characteristics moved southeast out of Kentucky across northern portions of Middle Tennessee during the early morning hours on August 21st. Widespread wind damage occurred around Clarksville, with more isolated damage further southeast towards Nashville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 20, 10:41 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 20, 10:41 PM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1141 PM CDT SAT AUG 20 2011
.UPDATE...FOR 06Z TAFS.
&&
.AVIATION...
ML/UL TROUGH AND ASSOCIATED COLD FRONT WILL MOVE INTO THE AREA
SUNDAY. THIS FRONT EXPECTED TO BE NEAR BNA 00Z MONDAY...THEN EAST
OF CSV 06Z. GENERATED PCPN AHEAD LIKELY TO MOVE TO BNA VCNTY
BEFORE 12Z...AND OVER TO CSV 14-15Z....HANGING AROUND INTO THE
LATE AFTERNOON. THIS PCPN MAY REDUCE VSBYS BRIEFLY BUT CEILINGS
LIKELY TO STAY AOB 3KFT. OVERALL...VFR CONDITIONS WILL RULE THE
PERIOD...DESPITE PASSING WEAK SYSTEM.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
07
Hazardous weather outlook, Aug 20, 4:18 AM CST, 21 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
518 AM CDT SAT AUG 20 2011
TNZ005>011-022>034-056>066-075-077>080-093>095-211030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
518 AM CDT SAT AUG 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ROSE
Thunderstorm Wind, Montgomery
- When
- August 21, 1:35 AM CST
- Where
- Montgomery County, 0.38 mi NNE of New Providence to 0.94 mi SW of Clarksville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 36.555, -87.399
A one mile wide microburst struck Clarksville from northwest to southeast, causing considerable wind damage across the western and southern portions of the city. Roofs were blown off several businesses along Fort Campbell Boulevard and Dover Road east of Darlene Drive, including an apartment complex, pet store, and lumber store. Numerous trees and power lines were blown down throughout the city, with some trees falling on houses. Several business signs were also blown down. Winds were estimated from 60 to 70 mph.
Thunderstorm Wind, Robertson
- When
- August 21, 2:10 AM CST
- Where
- Robertson County, 2.17 mi SSE of Stroudsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 36.453, -87.099
WSMV-TV reported a gas station awning was damaged at I-24 exit 19.
Thunderstorm Wind, Davidson
- When
- August 21, 4:15 AM CST
- Where
- Davidson County, Nashville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.170, -86.780
Multiple trees were blown down across Davidson County with several hundred people losing power.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm and Flash Flooding in Puerto Rico, August 21 to 23, 20111 death · $4,000 · 48 events
- Tornadoes and Hail in New York, August 21, 2011$310,000 · EF2 · 5 events
- Heat in Nevada, August 21, 20111 death · 1 event
- Flash Flooding in New Mexico, August 21, 2011$11 million · 5 events
- Flash Flooding and Flooding in New Jersey, August 21 to 23, 2011$1.0 million · 5 events
- Hail and Damaging Wind in Nebraska, August 21, 2011$1.0 million · 52 kt wind · 2 events
- Hail and Damaging Winds in Vermont, August 21, 2011$155,000 · 1.75 in hail · 12 events
- Damaging Winds and Lightning Strike in Virginia, August 21, 2011$113,000 · 60 kt wind · 10 events
- Flash Flood and Damaging Wind in Arizona, August 21, 2011$125,000 · 52 kt wind · 2 events
- Damaging Winds in New York, August 21, 2011$86,000 · 70 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, August 21, 2011$85,000 · 56 kt wind · 9 events
- Damaging Winds and Lightning Strikes in Delaware, August 21, 2011$75,000 · 67 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342079, 342081, 342080.